Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 3, NWS Shreveport, LA

January 18, 202312 parishes in Louisiana; Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this wind advisory at Jan 18, 2023, 2:22 AM CST for 12 parishes in Louisiana; Sabine County, San Augustine County, Texas. It took effect at Jan 18, 2023, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2023, 2:22 AM CST (08:22 UTC)
In effect from
Jan 18, 2023, 9:00 AM CST
Expired
Jan 18, 2023, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Winn Parish, LA, Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2023-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2023-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS74 KSHV 180822
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
222 AM CST Wed Jan 18 2023

LAZ005-006-011>014-017>022-TXZ166-167-182000-
/O.NEW.KSHV.WI.Y.0003.230118T1500Z-230119T0000Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine-
Including the cities of Ruston, Farmerville, Bernice, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, 
Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, 
Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, 
Olla, San Augustine, Hemphill, and Pineland
222 AM CST Wed Jan 18 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana and 
  east Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05
1 follow-up statement
726 
WWUS74 KSHV 182019
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
219 PM CST Wed Jan 18 2023

LAZ005-006-011>014-017>022-TXZ166-167-190000-
/O.CON.KSHV.WI.Y.0003.000000T0000Z-230119T0000Z/
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine-
Including the cities of Ruston, Farmerville, Bernice, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, 
Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, 
Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, 
Olla, San Augustine, Hemphill, and Pineland
219 PM CST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana and 
  east Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

09

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:43 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 17, 11:43 PM CST, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1143 PM CST Tue Jan 17 2023

...New AVIATION...

.SHORT TERM...
(Tonight)
Issued at 1020 PM CST Tue Jan 17 2023

Low level moisture advection is underway this evening, indicative
of the scattered cu field that has begun to return N across Lower
E TX and N LA, as well as a slow rise in dewpoints across portions
of Deep E TX/Cntrl LA along a Nwd expanding warm front. This trend
will continue overnight, with temps expected to remain steady if
not rise slowly overnight with the Nwd passage of this front.
Meanwhile, the evening water vapor imagery depicts the closed low
centered just N of the Four Corners Region entering the Cntrl
Rockies, which will emerge out across into Ern CO/OK and TX
Panhandles by 12Z Wednesday. The approach of this system will
enhance a 40kt SWrly LLJ over the Srn Plains into much of our
region, which should eventually enhance warm advection -SHRA
development late along the Nrn returning warm front. The best
large scale forcing remains progged to stay just WNW of the region
through daybreak, with the cap expected to strengthen overnight.
Thus, any thunder should remain isolated if at all, with the cap
holding through much of the morning before eroding with the
approach of cooler air aloft associated with the approaching
trough axis.

Kept low chance pops going late for the Wrn half of the region,
and slight chance pops for all but the far Ern parishes in NCntrl
LA, with an uptick in pops after daybreak as the convection begins
to expand with the approaching dryline from the W. 03Z temps have
fallen to near if not below the forecast mins across portions of
SE OK/SW AR/N LA, and thus have lowered min temps slightly for
these areas although these temps should eventually hold
steady/slowly rise overnight with the continued warm advection.
Otherwise, the remainder of the forecast is in good shape.

Zone update already out...grids will be available shortly.

15

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 159 PM CST Tue Jan 17 2023

As Wednesday passes into Thursday, a closed upper level low will
migrate north and east from the Great Plains into the Great Lakes
region, bringing minimal impacts to the Shreveport CWA beyond a
return to zonal winds which may be gusty during the daytime hours
Thursday, especially across our elevated northern zones. Weak
ridging aloft in the wake of said low will extend the ArkLaTex's
quiet conditions through the end of the work week, with party cloudy
skies and seasonable temperatures abounding.

The next major disturbance will take the form of a deep positively
tilted trough digging across the Intermountain West late this week
and into the weekend before ejecting eastward during the day
Saturday. This feature looks to be the catalyst for a fairly active
weather pattern, with widespread showers taking shape Saturday
morning and persisting areawide through the weekend, diminishing to
the east overnight into Monday.

As the first trough finally pushes eastward Monday, a second and
potentially deeper trough looks to follow right on its heels,
plunging south over the Rockies Monday and organizing around a
closed upper low which GFS guidance at this time resolves as
remaining intact as it pushes east from the southern Rockies over
Texas and Oklahoma by the middle of next week. At this time, impacts
on the Four State Region can be broadly outlined as a return of
showers from the southwest as soon as daybreak Tuesday, remaining
present areawide into Wednesday. Much uncertainty remains regarding
further specifics such as storm potential or the impact of
temperatures on the mode of precipitation. More information will
follow in forthcoming forecasts as model solutions become clearer.

For the most part, seasonable or just below average temperatures
look to remain the story through the long term forecast period, with
highs in the 50s to 60s and lows in the 30s to 40s.

/26/

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CST Tue Jan 17 2023

IFR/MVFR cigs will begin to develop through the overnight hours
across Deep E TX/NCntrl LA, and spread N across the remainder of
the region through daybreak, along and N of a warm front that will
lift N through the area. Isolated -SHRA is expected to develop
after 10Z across portions of E TX/NW LA/SW AR/SE OK along and N of
the front, where VCSH was maintained for the area terminals. The
convection should become more numerous and gradually deepen
through the morning across E TX/SW AR ahead of an approaching
dryline, with a broken line forming and marching E across the
region from the late morning through the afternoon. Ahead of this
convection MVFR cigs should persist until after this bndry moves
through, with VFR conditions quickly returning with its passage
from W to E. Have also maintained VCTS for all but the TYR
terminal, with the last of the convection exiting MLU shortly
after 00Z Thursday. The AC cigs should also diminish behind this
bndry from W to E from the afternoon through the mid evening,
although cirrus cigs will persist through the end of the TAF
period. SSE winds 5-10kts overnight will become SSW 10-15kts with
higher gusts after 15Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  74  48  60 /  30  90   0   0
MLU  59  76  49  60 /  10  80  40   0
DEQ  53  71  39  55 /  30  80   0   0
TXK  63  72  44  57 /  30  90   0   0
ELD  57  71  45  56 /  20  90  10   0
TYR  63  74  45  60 /  30  80   0   0
GGG  62  73  45  60 /  30  90   0   0
LFK  65  74  45  64 /  30  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...15
LONG TERM....26
AVIATION...15
Hazardous weather outlook, Jan 17, 1:15 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
115 PM CST Tue Jan 17 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
115 PM CST Tue Jan 17 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe weather and heavy rainfall is possible Wednesday into
Wednesday night, as a much stronger upper-level trough approaches
the region. All modes of severe weather will be possible, including
tornadoes. However, damaging winds appear to be the greatest threat
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:38 AM CSTTornado WarningSHVBossier, Caddo28 min
Jan 18, 9:40 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo50 min
Jan 18, 10:24 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo51 min
Jan 18, 11:11 AM CSTSpecial Weather StatementSHVBossier, Caddo34 min
Jan 18, 11:31 AM CSTTornado WarningSHVDe Soto44 min
Jan 18, 11:49 AM CSTSevere Thunderstorm WarningSHVClaiborne, Webster41 min
Jan 18, 12:18 PM CSTSpecial Weather StatementSHVCaddo27 min
Jan 18, 12:20 PM CSTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Webster25 min
Jan 18, 12:23 PM CSTTornado WarningSHVClaiborne52 min
Jan 18, 12:42 PM CSTTornado WarningSHVBienville, Bossier, Webster33 min
Jan 18, 12:43 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Webster22 min
Jan 18, 2:56 PM CSTSpecial Weather StatementSHVJackson34 min
Jan 18, 4:54 PM CSTSpecial Weather StatementSHVGrant, LaSalle, Winn66 min
Jan 18, 6:41 AM CSTSpecial Weather StatementSHVGregg, Harrison64 min
Jan 18, 10:12 AM CSTTornado WarningSHVNacogdoches, Rusk48 min
Jan 18, 10:46 AM CSTTornado WarningSHVPanola, Rusk, Shelby44 min
Jan 18, 12:57 PM CSTSpecial Weather StatementSHVSabine, San Augustine33 min

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.